Aa
A
A
A
Close
Pain Management Community
9.73k Members
Avatar universal

Knee Pain

Hi, i am an 19year old female. Very active athlete (runner) and cyclist. For the past year i have been experiencing very bad knee pain whilst walking for long periods of time. If i am walking for more than 10-15minutes, i begin to get an aching pain with in my knee behind my patella. This pain leads to the feeling of something being placed within my joint like a wooden block that restricts me from straightening my leg. As i straighten my knee i can feel the lump deep inside the joint. Along with this i have begun to experience strange episodes of my joint swelling, numbing, stinging and going extremely red and hot. This only last for minutes but it seems to happen on both joints regularly. I have been  on Prednisilone (steroids) for over 15 years now. I have no idea what is causing this pain

Can anyone help??  
1 Responses
547368 tn?1440545385
Hello nutternim,

Welcome to the Pain Management Forum. I am sorry to hear about your knee pain, especially because you are so young.

Why have you been on steroids for so very many years? Is it due to a medical condition? Normally steroids are not prescribed for more then a brief period. Obviously my first thought is that the steroids may have caused a problem with the structure of your joints. Steroids are know to destroy bone or joints among the other serious side effects that can accompany long term steroid use.

Redness and swelling are cardinal signs of inflammation and/or infection. It should not be ignored and I urge you to consult your PCP as soon as possible.

Our knees are complicated joints that must withstand a lot of "pounding" in normal use. When you run this increase the trauma and PSI of force that is placed on joints..... which increases the chance for injury and may speed up the natural deterioration of our joints.

Until your PCP or a Sports Medicine Physician can determine the cause of your symptoms I urge you to rest your knees as much as possible. I would avoid anything that increases or brings on the pain. If you have a joint problem as it seems you may, demanding that the joint perform at maximum levels may do more harm or damage to it.

While waiting for the appt you may want to consult your pharmacist for suggestions on controlling the pain.... including warm or cool applications and if you should use a support appliance.

Please keep us updated and let us know how you are doing.

Take Care and Best of Luck,
~Tuck
Have an Answer?
Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473362051
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches